Migraines?

by Madge
(South Africa)

I have a question about Migraines and progesterone. I've bought the cream but am hesitant to use it as I'm scared it's going to trigger / increase my migraines, which have increased significantly since I became peri-menopausal.

Another side effect to my peri-menopause has been weight gain, I've put on a huge amount of weight (for me) and can't seem to get rid of it. Could the cream help or hinder this?

Help?

Comments for Migraines?

Click here to add your own comments

Jan 19, 2010
Migraines?
by: Wray

Hi Madge. This is an extract from Dr Dalton?s book 'Once a Month', well worth getting:

"In 1948, the British National Health Service (NHS) started giving free medical care from the cradle to the grave. I was a newly qualified M.D. working in a poor North London suburb, where previously doctors had been too expensive for the residents, so pharmacists performed as best they could without examining, or even seeing, the patient. In August 1948 I came across my first case of premenstrual asthma, I had found a further case of asthma, two of epilepsy, and two of migraines that all occurred just before menstruation. They also responded successfully to progesterone."

Although she's reporting cases just before menstruation, the problem is the same in peri-menopause, lack of progesterone. It starts dropping round about age 35. Oestrogen is an excitatory hormone, progesterone is neuroinhibitory, please see this.

And this.

Many women gain weight during peri-menopause, it's due to insulin resistance. Oestrogen is one of the causes of IR, as there is little progesterone to counteract it. Progesterone is thermogenic, meaning it raises temperature slightly, so speeding metabolism a little. IR can be reversed but takes time. You might like to read about it on this web page. Take care, Wray

Jan 19, 2010
Headaches
by: Ms M Turner

I have noticed that the ladies asking about headaches and progesterone cream have not been answered, I have the same question, as since I've been using the cream, I actually started about 3 weeks ago, I too have been getting headaches and don't know if I should continue using the cream? I'm sure a lot of ladies on this site would appreciate an answer, as maybe like myself are a little concerned as to whether this is normal. Many thanks.

Jan 25, 2010
Headaches
by: Wray

The headaches have been caused by oestrogen dominance, please see this web page on it.

I'm surprised you weren't advised of this prior to starting the cream. We do point this out to women on our web site. You don't state how much progesterone you're using, it could be insufficient. Between 100-200mg/day is needed to help with symptoms, please see this web page. Take care, Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.



Search over 6,000 pages on this site...

Do you have a progesterone deficiency?

This free questionnaire will tell you in 10 minutes

Just enter your email address and click the button...

Why do I ask for your email address? Simply so I can stay in touch. Your details will not be revealed to anyone


Do you have a question or concern?

See what's being discussed, ask for help, give your thoughts or experiences, or just browse...

See the FAQ pages...


Natural Progesterone Cream

Discover the facts...


Health care practitioners and therapists

Here's an
Associate Program
that may be a good fit for your practice


Your language

Translate this website into your language


Is this the future of medicine?

Watch this important video